Arkansas, 2001Tornado in Arkansas, May 28, 2001
May 28, 2001 · NWS JAN · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 28, 7:00 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, May 28, 7:00 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
800 AM CDT MON MAY 28 2001
UPDATED ZONES TO LOWER POPS BACK TO SCT CATEGORY AS CURRENT
CONVECTION WINDS DOWN.
.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
26
In the hours before
Special weather statement, May 28, 4:13 AM CST, 4 hours 45 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
291200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
513 AM CDT MON MAY 28 2001
...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING
NORTH OF A CROSSETT ARKANSAS...LEXINGTON...MACON MISSISSIPPI LINE.
LARGE HAIL AND DAMAGING WILL BE THE PRIMARY SEVERE WEATHER THREATS
IN THESE AREAS.
A NEAR STATIONARY FRONTAL BOUNDARY...STRETCHING ACROSS NORTH
MISSISSIPPI...WILL COMBINE WITH DAYTIME HEATING TO PRODUCE
SCATTERED THUNDERSTORMS PRIMARILY ALONG AND NORTH OF HIGHWAY 82.
THUNDERSTORMS MAY ALSO BE SOMEWHAT CONCENTRATED THIS AFTERNOON ALONG
AND SOUTH OF HIGHWAY 98. A NORTHWARD MOVING SEA BREEZE FRONT WILL
INTERACT WITH INCREASING INSTABILITY AND DAYTIME HEATING FOR
THUNDERSTORM DEVELOPMENT. THUNDERSTORMS THAT DEVELOP IN THESE AREAS
ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Tornado, Chicot
- When
- May 28, 8:58 AM CST to 9:20 AM CST
- Where
- Chicot County, 3 mi W of Cosgrove
- Rating
- F0
- Path length
- 14 mi
- Path width
- 100 yd
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.300, -91.450
The tornado was seen by law enforcement officials and other eyewitnesses as it skipped across the ground. This weak tornado occassionally appeared to lift for a brief moment, but it mainly stayed on the ground. Little damage occurred since the tornado was small and was mainly moving through open fields.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, May 28, 200120 injured · $8.5 million · F2 · 21 events
- Dense Fog in Florida, May 28, 20011 death · $300,000 · 1 event
- Flash Flood and Hail in New York, May 28, 2001$983,000 · 1.75 in hail · 15 events
- Damaging Wind in North Carolina, May 28, 2001$465,000 · 70 kt wind · 1 event
- Flash Flood in Wyoming, May 28, 2001$400,000 · 1 event
- Lightning Strike in New Hampshire, May 28, 2001$70,000 · 1 event
- Damaging Wind in Texas, May 28, 20011 injured · $22,000 · 60 kt wind · 1 event
- Tornadoes and Hail in Colorado, May 28, 2001F0 · 21 events
- Lightning Strike in Alabama, May 28, 2001$25,000 · 1 event
- Hail and Damaging Winds in Massachusetts, May 28, 20011.25 in hail · 11 events
- Damaging Wind in Texas, May 28, 20011 injured · 60 kt wind · 1 event
- Hail and Damaging Wind in Georgia, May 28, 2001$3,000 · 1 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245563.